Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 2006, 8:46 PM CDT for Hansford County, Ochiltree County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 8:46 PM CDT (01:46 UTC)
- Expired
- May 7, 2006, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 146 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:10 PM CDT | HAIL 0.88 | 2 W Perryton, TX | NICKEL SIZE HAIL REPORTED 2 MILES WEST OF PERRYTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 080148
SVRAMA
TXC195-357-080245-
/O.NEW.KAMA.SV.W.0039.060508T0146Z-060508T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT SUN MAY 7 2006
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
THIS INCLUDES THE CITY OF PERRYTON
* UNTIL 945 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17
MILES NORTHWEST OF WAKA...OR ABOUT 20 MILES NORTH OF SPEARMAN...AND
MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARNSWORTH AND WOLF CREEK PARK.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL NEAR HARDESTY IN TEXAS COUNTY OKLAHOMA. THE STRONG
WINDS ASSOCIATED WITH THIS STORM WILL SPREAD SOUTHEAST INTO THE
NORTHEASTERN PART OF SHERMAN COUNTY AND INTO NORTHERN HANSFORD
COUNTY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
3647 10057
$$
JORDAN2 follow-up statements
000
WUUS54 KAMA 080151 CCA
SVRAMA
TXC195-357-080245-
/O.COR.KAMA.SV.W.0039.060508T0146Z-060508T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED TEXT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT SUN MAY 7 2006
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
THIS INCLUDES THE CITY OF PERRYTON
* UNTIL 945 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17
MILES NORTHWEST OF WAKA...OR ABOUT 20 MILES NORTH OF SPEARMAN...AND
MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARNSWORTH AND WOLF CREEK PARK.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL NEAR HARDESTY IN TEXAS COUNTY OKLAHOMA. THE STRONG
WINDS ASSOCIATED WITH THIS STORM WILL SPREAD SOUTHEAST INTO THE
NORTHEASTERN PART OF HANSFORD COUNTY AND INTO NORTHERN OCHILTREE
COUNTY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
3647 10057
$$
JORDAN000
WWUS54 KAMA 080221
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CDT SUN MAY 7 2006
TXC195-357-080245-
/O.CON.KAMA.SV.W.0039.000000T0000Z-060508T0245Z/
HANSFORD TX-OCHILTREE TX-
919 PM CDT SUN MAY 7 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES...
AT 916 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PERRYTON...
MOVING EAST AT 45 MPH.
LOCAL LAW ENFORCEMENT OFFICERS REPORTED HAIL UP TO NICKEL SIZE IN
DIAMETER 2 MILES WEST OF PERRYTON AT 910 PM WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT
LIMITED TO WOLF CREEK PARK.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.
LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
3647 10057
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 7, 3:07 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT SUN MAY 7 2006 .DISCUSSION...CONVECTION ALREADY DEVELOPING TO THE NORTH AND WEST OF THE CWA THIS AFTERNOON. SKIES CLEARED OUT NICELY ACROSS THIS REGION TODAY...ALLOWING GOOD INSOLATION TO HELP DESTABILIZE THE ATMOSPHERE. LIFT IS ALSO AIDED BY THE INFLUENCE OF SHORTWAVE TROF MOVING ACROSS THE ROCKIES IN THE NORTHWESTERLY FLOW ALOFT. WITH LOW-LEVEL JET PROGGED TO INTENSIFY THIS EVENING AND STEEPENING LAPSE RATES...THERE REMAINS A THREAT FOR SEVERE WEATHER ACROSS THE PANHANDLES. HAVE RETAINED THE MENTION OF SEVERE IN THE ZONES WITH THAT IN MIND. EXPECT COMPLEX TO TRAVERSE THE CWA OVERNIGHT...CLEARING THE AREA BY 12Z MONDAY. WILL CONTINUE 30-40 POPS FOR THE OVERNIGHT PERIOD. FOR MORE ON THIS...SEE THE SWODY1. TEMPS EXPECTED TO WARM BACK INTO THE 80S ON MONDAY ACROSS THE AREA. WINDS SHOULD GENERALLY BE FROM THE WEST TO SOUTHWEST...WHICH WILL HELP TO SET UP THE DRY LINE ACROSS THE EASTERN ZONES. WILL CONTINUE TO MENTION SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN TWO COLUMNS OF COUNTIES. SURFACE TROF IS PROGGED TO SLIDE EAST MONDAY NIGHT...WHICH WILL BRING A COLD FRONT INTO THE PANHANDLES BY EARLY TUESDAY. TEMPS SHOULD REMAIN IN THE UPPER 70S TO LOWER 80S ON TUESDAY DESPITE THE FRONTAL PASSAGE. STRONGER SURGE OF COOLER AIR EXPECTED TUESDAY NIGHT. NAM AND GFS DIFFER A BIT ON THIS SCENARIO BUT WILL CONTINUE TO FAVOR THE GFS AS THIS HAS BEEN THE MOST COMMON SOLUTION FOR THE PAST SEVERAL RUNS. HAVE RAISED POPS A BIT FOR TUESDAY NIGHT...WITH SLIGHT CHANCE CONTINUING INTO THE DAY ON WEDNESDAY. SOME OF THE GUIDANCE CONTINUES TO SHOW PRECIP CHANCES ON WEDNESDAY NIGHT AS ISENTROPIC UPGLIDE INCREASES BUT I AM NOT BUYING THAT YET. THINKING MORE IN THE WAY OF CLOUDS AND DRIZZLE AS OPPOSED TO MEASURABLE PRECIP AT THIS POINT. MODEL INCONSISTENCIES AT THE END OF THE WEEK CONTINUE WITH THE 12Z GFS COMING IN QUITE A BIT WETTER THAN THE 00Z. HAVE KEPT THE FORECAST FOR THE EXTENDED PERIODS DRY AT THIS TIME...BUT WILL SHOW 10 PERCENT POPS IN GRIDS SINCE THE 12Z RUN IS MORE OF AN OUTLIER. THE 00Z MEX TEMPS SEEMED REASONABLE AS WELL AND SAW LITTLE REASON TO DEVIATE MUCH. 24/MJ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 85 53 82 / 30 10 10 10 BEAVER OK 54 84 53 77 / 40 20 20 10 BOISE CITY OK 50 85 49 74 / 40 10 10 10 BORGER TX 57 86 57 82 / 40 10 10 10 BOYS RANCH TX 51 88 54 83 / 30 10 10 10 CANYON TX 51 87 53 87 / 30 10 10 10 CLARENDON TX 56 84 57 87 / 40 20 20 10 DALHART TX 48 86 52 78 / 30 10 10 10 GUYMON OK 52 85 52 76 / 40 10 10 10 HEREFORD TX 51 87 52 86 / 30 10 10 10 LIPSCOMB TX 55 83 56 79 / 40 20 20 10 PAMPA TX 55 85 56 78 / 40 20 20 10 SHAMROCK TX 55 84 58 85 / 40 20 20 10 WELLINGTON TX 57 85 60 88 / 40 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/02
Hazardous weather outlook, May 7, 1:00 PM CDT, 7 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAY 7 2006 OKZ001>003-TXZ001>020-081100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE SOUTHERN HIGH PLAINS LATER THIS AFTERNOON AND EVENING. THIS WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND EASTERN NEW MEXICO THIS AFTERNOON...THEN MOVE SOUTHEAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE DRYLINE MOVES INTO THAT AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. ANDRADE
In the hours before
Special weather statement, May 7, 6:46 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SUN MAY 7 2006 TXZ012-080045- POTTER TX- 646 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN POTTER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AMARILLO AT 646 PM CDT...MOVING EAST AT 30 MPH. THIS IS A SMALL STORM THAT WILL AFFECT PRIMARILY THE FAR NORTHERN PORTIONS OF THE CITY OF AMARILLO...RIVER ROAD...AND RICK HUSBAND INTERNATIONAL AIRPORT. PEA TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN POTTER COUNTY...INCLUDING THE CITY OF AMARILLO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, May 7, 8:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT SUN MAY 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 NW GUYMON 36.75N 101.56W
05/07/2006 E1.00 INCH TEXAS OK EMERGENCY MNGR
QUARTER SIZE HAIL COVERING GROUND AT THE INTERSECTION OF
HIGHWAY 64 AND NORTH-SOUTH 77.
&&
MJLocal storm report, May 7, 8:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT SUN MAY 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 7 N GOODWELL 36.70N 101.63W
05/07/2006 M1.75 INCH TEXAS OK TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED 7 MILES NORTH OF GOODWELL.
&&
MJSpecial weather statement, May 7, 8:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 807 PM CDT SUN MAY 7 2006 TXZ002-080130- SHERMAN TX- 807 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL SHERMAN COUNTY AT 807 PM CDT...MOVING EAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SHERMAN COUNTY...ESPECIALLY THOSE ALONG HIGHWAY 15 HEADING EAST FROM STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, May 7, 8:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT SUN MAY 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 3 W HARDESTY 36.61N 101.25W
05/07/2006 E0.75 INCH TEXAS OK TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES WEST OF HARDESTY
&&
MJLocal storm report, May 7, 8:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT SUN MAY 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HARDESTY 36.61N 101.19W
05/07/2006 M0.88 INCH TEXAS OK FIRE DEPT/RESCUE
NICKEL SIZE HAIL REPORTED IN HARDESTY.
&&
MJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 43 min |
| May 7, 10:06 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 29 min |
| May 7, 10:10 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.